MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMORAL ROD 10 MM 1PK; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEMORAL ROD 10 MM 1PK; BONENAIL GUIDEWIRE
Catalog Number 213710
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.From visual inspection it is shown the threads of the thumb screw have broken off inside the guide, trapping the 10 mm femoral rod secured in the guide.Other than this, the 10 mm guide functions properly without any defect.This failure can be attributed to the guide's old age and heavy use and no failure is attributed to the femoral rod.A batch review was not conducted as the batch number is unknown.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
Before the case, scrub technician complained of the rigidfix system screw being weak.Intraoperatively, while malleting the rigidfix system into the femoral tunnel, the screw broke in half.The 10 mm rigidfix guide is stuck in the bone tendon bone rigidfix guide.We were able to complete surgery with no delay.

Brand Name
RIGIDFIX FEMORAL ROD 10 MM 1PK
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7713718
Report Number1221934-2018-52046
Device Sequence Number16472675
Product Code FZX
UDI-Device Identifier10886705003044
UDI-Public10886705003044
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213710
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2014
Initial Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1